Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 7, NWS Marquette, MI

June 26, 2025Schoolcraft County, Michigan

NWS Marquette, MI issued this beach hazards statement at Jun 26, 2025, 3:48 AM EDT for Schoolcraft County, Michigan. It took effect at Jun 26, 2025, 6:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2025, 3:48 AM EDT (07:48 UTC)
In effect from
Jun 26, 2025, 6:00 PM EDT
Expired
Jun 26, 2025, 10:00 PM EDT
In force
4 hr
Issued by
NWS Marquette, MI

County Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
514 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

255 
WHUS43 KMQT 260748
CFWMQT

Coastal Hazard Message
National Weather Service Marquette MI
348 AM EDT Thu Jun 26 2025

MIZ014-270200-
/O.NEW.KMQT.BH.S.0007.250626T2200Z-250627T0200Z/
Southern Schoolcraft-
348 AM EDT Thu Jun 26 2025

...BEACH HAZARDS STATEMENT IN EFFECT THIS EVENING...

* WHAT...Dangerous swimming conditions are expected due to high 
  wave action and strong rip currents.

* WHERE...Southern Schoolcraft County.

* WHEN...This evening.

* IMPACTS...High wave action and dangerous currents will lead to 
  life threatening swimming conditions. Waves in rapid 
  succession can tire swimmers quickly.

* ADDITIONAL DETAILS...Current related fatalities and rescues in 
  the past have occurred due to similar wave conditions at 
  locations listed below:

For Southern Schoolcraft County: Near Lakeview Park and Seul
Choix Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Jablonski

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 26, 1:51 AM EDT, 1 hour 57 minutes earlier. Its key messages:

  • This evening through Friday, rain overspreads the UP. 24-hour rain rates of 1+ inch are 60% likely with rainfall totals up to 2 inches possible (10-30% chance, highest near Iron Mountain). The WPC Outlook for Excessive Rainfall is a Slight Risk (category 2 of 4).
  • After near-normal temperatures this week, a brief warmup into the 80s is expected this weekend, with showers and thunderstorms possible (around 50%).
Area forecast discussion, Jun 26, 1:51 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
151 AM EDT Thu Jun 26 2025

.KEY MESSAGES...

- This evening through Friday, rain overspreads the UP. 24-hour rain
rates of 1+ inch are 60% likely with rainfall totals up to 2 inches
possible (10-30% chance, highest near Iron Mountain). The WPC
Outlook for Excessive Rainfall is a Slight Risk (category 2 of 4).

- After near-normal temperatures this week, a brief warmup into the
80s is expected this weekend, with showers and thunderstorms
possible (around 50%).

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 341 PM EDT Wed Jun 25 2025

GOES-East Visible imagery  shows considerable cloud cover streaming
in from the southwest as surface troughing extends from the
High Plains into MN/IA/WI. The lift intersects with Gulf
moisture streaming along the periphery of broad 1020mb high
pressure over the US Southeast, which will be fueling moderate
to heavy rainfall across much of the Upper Midwest over the next
couple of days. KMQT radar returns at 19Z show the
precipitation just entering the UP from Wisconsin. Aloft,
troughing that has been centered over the Rockies lately will be
lifting into the Upper Midwest and towards the Great Lakes
basin in conjunction with weakening eastern CONUS ridging,
further bolstering broad synoptic lift for rain showers through
the end of this week. Clearer skies earlier today have allowed
temperatures to climb into the 70s in spite of expansive cloud
coverage coming in at peak radiational heating.

Tonight, the first round of precipitation overspreads the entire UP.
Low level jet forcing will also support more forcing of precip, and
NAM soundings at KSAW showing saturation up to 200mb helps show how
deep the available moisture and cloud depth will be. The HREF shows
up to 20 percent chances of isolated half inch per hour rainfall
rates with wider areas over 40 percent likely to see over 1"/6hr
rates. LPMM QPF plots even highlight some potential for peak QPF
over 2.5" by Thursday afternoon, with the highest potential for
those heavier rainfall rates for the interior UP especially bounded
between Iron River, Marquette, Menominee, and Escanaba. However,
Euro ensemble MUCAPE values generally under 250 J/kg does show that
instability is somewhat lacking, which decreases the confidence in
flash flooding somewhat, but paints a picture of more long-duration,
weaker rainfall to get to those rainfall totals. That said, even
pedestrian rainfall rates could cause some hydrological issues, so
areas that have poor drainage (including urban areas that commonly
experience minor flooding) may see some problems. Thunderstorms look
to only be about 15-30 percent likely in the south-central to
eastern UP overnight, and no severe weather outside of the flooding
potential is expected.

Most CAMs show a brief lull in precipitation coverage Thursday
morning around 15Z, but another wave looks to bring more rainfall in
the afternoon and evening. With the troughing aloft moving more over
the area, more robust forcing leads the CAMs to show a more
convective look. If these convective cells train over an area, which
storm motion does look parallel to the forcing, plus prior
precipitation saturating the grounds could lead to isolated flash
flooding concerns. However, the areal placement of the highest
threats is more uncertain at this time, but it looks like a half
inch of rain per 6 hours seems likely (50+%). Precipitation and
widespread overcast skies will keep temperatures cool on Thursday
with highs only expected to be around 60 degrees.

Precipitation then ends from west to east overnight through the day
Friday. Scattering skies and increasing pressure will allow for
temperatures to recover to around the 70 degree mark.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 341 PM EDT Wed Jun 25 2025

A dry Friday night into Saturday morning is expected as weak high
pressure returns. Into the weekend, as both major synoptic longwave
features over the CONUS this past week will have decayed, quasi-
zonal flow will persist over the CONUS through the weekend, with the
weather being highly susceptible to weaker impulse shortwaves. Given
the spread of paths of such shortwaves for forcing, uncertainty in
potential for organized convection this weekend is high (and thus,
no severe thunderstorm outlooks for the UP yet), but ingredients
will likely be present as a warmup to the 80s is expected. With the
warmth comes surface instability with LREF mean surface CAPE growing
to around 1500 J/kg in the interior west by 00Z Sunday and around
2000 J/kg by 00Z Monday, both coincident with about 25 kt of bulk
shear to organize convection.

Given the weakly-forced pattern, it is no surprise that the global
deterministics and ensembles rapidly diverge in how the next pattern
establishes itself, however, the most likely pattern for next week
looks to be ridging over the Rockies to Plains with troughing over
eastern North America. This leads to persistent high pressure over
the UP interrupted by clipper shortwaves riding over the ridge
bringing periodic rain chances but otherwise better chances at
warmer than normal conditions, which the CPC outlooks broadly align
with.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 150 AM EDT Thu Jun 26 2025

Flight restrictions will persist through much of TAF period as a
couple waves trigger widespread rain showers across Upper Michigan.
So far this morning, VFR has been holding steady at IWD and CMX with
MVFR currently being reported at SAW. However, anticipate
deterioration into the IFR/LIFR range at times later this morning,
which is highlighted with PROB30s. After a bit of a lull around late
morning, showers are expected to resume after Thu 18Z. But, do not
expect much improvement during this lull.

&&

.MARINE...
Issued at 447 AM EDT Wed Jun 25 2025

High pressure ridging will keep winds light and variable into
tonight. On Thu, NE winds increase to ~20 kts across the W arm of
the lake, then winds backing to the NNW into early Fri may gust to
near 20kts mainly across the eastern half of the lake. Winds fall
back below 20 kts by Fri afternoon as they back W. Another round of
showers and storms will also be possible Thu into Fri. Winds stay
below 20kts through the weekend.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.

&&

SHORT TERM...GS
LONG TERM...GS
AVIATION...TDUD
MARINE...Jablonski
Hazardous weather outlook, Jun 25, 3:45 PM EDT, 12 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
345 PM EDT Wed Jun 25 2025

MIZ001>007-009>014-084-085-261945-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
345 PM EDT Wed Jun 25 2025 /245 PM CDT Wed Jun 25 2025/

This Hazardous Weather Outlook is for portions of central Upper
Michigan and western Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Rain overspreads the area this evening through Friday. Heavy
rainfall totals will be possible. The WPC outlook for Excessive
Rainfall is a Slight Risk (category 2 of 4).

Thunder is also possible late Thursday afternoon into Thursday
night and Saturday afternoon through Monday evening.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-261945-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
345 PM EDT Wed Jun 25 2025 /245 PM CDT Wed Jun 25 2025/

This Hazardous Weather Outlook is for portions of Central Lake
Superior...Eastern Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are possible at times Saturday afternoon through
Monday evening.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-261945-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
345 PM EDT Wed Jun 25 2025

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are possible Thursday afternoon into Thursday night,
late Saturday night through Sunday evening, and Monday afternoon
through Monday evening.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

Kurimski

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.